Grade 3 anaphylactic shock after administration of [99mTc]-labeled nanocolloidal albumin (Nanocoll®) for sentinel node scintigraphy
- 58 Downloads
Adverse effects due to radiopharmaceuticals are very rare, and only sporadic reports have been published. However, in some cases these effects can be life-threatening. The main cause of anaphylactic reaction is the pharmaceutical carrier, not the radiation itself . Furthermore, radiopharmaceuticals are used in tracer quantities; thus there should be no dose–response relationship. Various national reports have been published about the occurrence of adverse effects in nuclear medicine departments after radiopharmaceutical administration [2, 3, 4]. In general, the prevalent signs are rash, nausea and vomiting, and the most frequent agents are diphosphonates, colloids and albumin ; incidence is less than 1 per 104 cases of diagnostic administration [2, 3, 4].
A 50-year-old woman was recently admitted to our nuclear medicine department for sentinel node scintigraphy before surgery on a right breast ductal carcinoma. Ultrasonography and mammography showed a 12-mm nodule in...
We thank Aurore Gouraud for her kind advice and assistance.
Compliance with ethical standards
Conflict of interest
All authors declare that they do not have a conflict of interest.
This article does not contain any studies with human participants or animals performed by any of the authors.
Informed consent for the publication was obtained from the patient described in this report.
- 1.Nyakale N, Lockhat Z, Sathekge MM. Nuclear medicine-induced allergic reactions: review article. Current Allergy & Clinical Immunology. 2015;28:10–7.Google Scholar
- 2.Silberstein EB, Ryan J. Prevalence of adverse reactions in nuclear medicine. Pharmacopeia Committee of the Society of nuclear medicine. J Nucl Med. 1996;37:185–92.Google Scholar